MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-06
Medical Device Problem Codes Leak/Splash (1354); Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: estimated.A visual and functional inspection was performed on the returned device and the following was noted: tear and hypotube bends.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.Balloon material tears can be affected by numerous factors such as balloon damage during manufacturing of the balloon material, materials, interactions with other devices, anatomical conditions, a previously implanted stent or insufficient preparation prior to use.The investigation was unable to determine a conclusive cause for the noted balloon tear.It is possible that during advancement the balloon interacted with the anatomy and or other devices used in the procedure caused a tear on the balloon resulting in a leak during attempts to inflate; however, this could not be confirmed.The noted bends on the hypotube likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Abbott vascular received this device without a reported complaint.Upon device investigation, it was noted that the balloon leaked from a tear.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10596950
Report Number2024168-2020-08072
Device Sequence Number16442015
Product Code LOX
UDI-Device Identifier08717648151958
UDI-Public08717648151958
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1012451-06
Device Catalogue Number1012451-06
Device Lot Number91111G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2020
Initial Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1